I give up

Me: I feel worse now than before we started treatment. I'm too tired during the day and hate having to drink more and more caffeine energy shots just to make sure I don't hurt myself or someone else in a car accident. Maybe the oxycodone is affecting my sleep too much? Maybe I could switch to a low dose of codeine? Or maybe switch back to tramadol?

Doctor: Let's just stick with what we're doing. I'll see you again in six months.

Wtf?!

:(

6 Replies

oldestnewest
  • If you are taking a lot of caffeine it actually makes you tired and foggy headed. I was struggling with the RLS and started to use coffee to boost me up. I started to get more and more tired and more and more confused. When I read up it was the caffeine, I stopped it and very quickly things improved.

    I think too that the opioids could be effecting the depth of sleep as that is something I noticed - I would lie awake unable to sleep but tired, (although enjoyed not moving so still a win!)

    If it were me I'd cut out all caffeine first and foremost, give it a week off it, (you may get withdrawals if you stop dead but they're not too bad bit of a headache and the like but if you been living with RLS it will be a walk in the park, (no pun intended).

    IF you see no benefit, (although I believe you should), maybe then think about changing the drugs but if they are keeping the legs quiet I personally wouldn't mess if I could at all avoid it.

    Good luck, let us know how you get on.

  • Oh ookla, i feel for you. All the damn meds make me sleepy during the day. No life during the day because of needing to just sleep. I am now trying out Tramadol, taking 2 at night, two is not enough to let me sleep all night, i am up maybe 3-4 times pacing. But taking 3 Tramadol would be too much, then i would be sleeping all day. So, sticking with the 2 Tramadol for now at least i have some sort of life in the day, altho i do seem to nap in the afternoon. It all sucks. :(

  • I think I must be like youElisse I am very happy on Tramodol but they make me sleepy, so take your pick have a sleep in the day or up all night I am sticking to the tab x

  • Yes, Beady i do know that. I am not up ALL night, and get enough sleep to give me a life in the day.

  • I feel for you Ookla. I can't cope with meds. They work for me in the very short term then the side effects of lethargy and hopeless become unbearable. I dont know what age you are but I will relate what a gp friend told me. He met up with an old friend who is a professor of geriatric medicine and runs a clinic in Canada. He believes that with age our tolerance to drugs decreases and they should be prescribed in the same strength as they are to children. He apparently takes his patients off all meds and then starts over. ? I wont bore you with my efforts to be drug free. I am not pain free but at least my mind is clear and I feel like myself. I hope you find something to help soon. Take care.

  • Well Ookla,I know all about your sleepy ness in the day it's hard going, but sure as God made little apples I wouldn't wait six months befor going back to the docs ,of you aren't happy go back to another doc it's there JOB to help people, I am on Tramodol and it's the best tab I have had Stick up for yourself because no one else will ,good luck

You may also like...